MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959812
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Hematoma (1884); Ischemia (1942); Pain (1994); Obstruction/Occlusion (2422); Bowel Perforation (2668); Drug Resistant Bacterial Infection (4553); Insufficient Information (4580)
Date of Event 12/17/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh composite ip on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.Attorney alleges that the patient had injury on (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 4 months post implant of sepramesh ip, patient was diagnosed bowel perforation, bacterial infection, bowel obstruction, hematoma, adhesions, ischemia and abdominal pain thereby underwent multiple revision surgeries with removal of mesh.The instructions-for-use supplied with the device lists infection, hematoma and adhesions as possible complications.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh".No lot number has been provided; therefore, a review of the manufacturing records is not possible.Updated fields: a2, a4, b2, b4, b5, b6, b7, d4 (product catalog no, udi no), d.6b (date of explant), g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh composite ip on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.Attorney alleges that the patient had injury on (b)(6) 2015.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with incarcerated incisional hernia thereby underwent laparoscopic repair with implant of sepramesh ip.Per operative notes, ¿there was a swiss-cheese hernia and they were 4 major defects from bottom to the top.A sepramesh ip was placed into the abdomen and tacked in place.¿ (b)(6) 2015 - patient was diagnosed with small bowel obstruction with ischemic bowel, abdominal pain thereby underwent open exploration of the abdomen with small bowel resection and partial explant of mesh.Per operative notes, ¿the top edge of the mesh and bowel came down easily off the mesh and adhesions were lysed.¿ (b)(6) 2016 - patient was diagnosed with suture granuloma, bowel perforation thereby underwent excision of suture granuloma.Per operative notes, ¿small amount of mesh material was debrided and resected." (b)(6) 2017 - patient was diagnosed with infected mesh, small bowel obstruction with ischemia and mesh granuloma thereby underwent laparoscopic excision of abdominal wall mesh.Per operative notes, ¿adhesions were lysed and dissected bowel away from the mesh.The mesh was then excised off the abdominal wall.¿ (b)(6) 2017 to (b)(6) 2019 - patient had visited hospital and was diagnosed with abdominal collection, suspected abscess and hematoma thereby underwent laparoscopy exploration with internal drainage of abdominal wall fluid and mesh explantation.Per operative notes, ¿the scar tissue was excised and sinus tracts were debrided.¿ (b)(6) 2019 - patient was diagnosed with chronically draining sinus thereby underwent exploratory laparotomy and excision of mesh.Per operative notes, ¿there was noted to be mesh in place with a tack which was excised.¿ (b)(6) 2019 - patient was diagnosed with abdominal wall mesh infection and draining thereby underwent open repair with explant of mesh.Per operative notes, ¿the mesh was then dissected away from the fascia and removed.¿ attorney alleged that the patient had abscess, adhesions, bowel obstruction, bowel removal, infection, pain, hernia recurrence and emotional injuries.It was also alleged that patient had removal surgery, drain placed, drainage of abdominal fluid, abdominal washout, removal of mesh, stitch granuloma removal, excision of suture and drainage.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20061967
Report Number1213643-2024-094559
Device Sequence Number12927341
Product Code FTL
UDI-Device Identifier00801741031830
UDI-Public(01)00801741031830
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5959812
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability; Life Threatening;
Patient Age55 YR
Patient SexMale
Patient Weight83 KG